Generalized affine lie algebras and the solution of a class of flows associated with the QR eigenvalue algorithm

P. A. Deift, L. C. Li

Research output: Contribution to journalArticle


In [3] the authors show that the QR algorithm to compute the eigenvalues of a matrix is the integer time evaluation of a completely integrable Hamiltonian system. Here the authors show that all the associated commuting integrals generate flows that can be solved explicitly via a factorization procedure on a suitable finite, or infinite‐dimensional, Lie algebra.

Original languageEnglish (US)
Pages (from-to)963-991
Number of pages29
JournalCommunications on Pure and Applied Mathematics
Issue number7
StatePublished - Oct 1989


ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this